Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low cd4 count and viral load
Jun 6, 2009

I was diagnosed a few weeks ago, my viral load is 4006 and my cd4 count is 139? i am currently taking Bactrim. I am schedule to see a doctor in a couple of weeks. I do not show any signs or symptoms. How worried should I be of catching something? Should I be washing my hands after i touch anything or just wash normally? Should be avoiding my wife who has a cold? Should I be trying to get into the doctor sooner? I already saw an HIV nurse, but because of work was not able to schedule anything sooner. Thank you for answering my questions

Response from Dr. Holodniy

That is a very low CD4 count and indicates an AIDS diagnosis, which puts you at risk for developing serious opportunistic infections. Hence the reason you have been put on bactrim. In general, good hand washing and generally avoiding ill people are important until you can get your CD4 count back over 200. I wouldn't get too crazy about it though. A couple of things to also note. I would suggest you have a HIV resistance test performed to make sure your viral strain doesn't already have evidence of HIV drug resistance. Or if it does, your doctor will know what he can prescribe and what he can't. Although treatment is clearly indicated for you and starting sooner is always better, a 2 week delay is not that long to wait. Once you start HIV treatment, your CD4 count will likely double within 1-3 months as the virus comes under control.



Previous
Low CD4 count
Next
Huge Spike In Viral Load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement